I overdosed and now my feet are in constant pain,... - ICUsteps

ICUsteps

5,749 members1,943 posts

I overdosed and now my feet are in constant pain, why?

NeedingAssistance profile image
NeedingAssistance

I overdosed on benadryl for the second time in my life in October of last year, I was in a coma for about a week and when I woke up for a while I couldn't walk without assistance, my feet felt like they were asleep. 8 months later and while the pins and needles cleared up the pain did not, my feet are now extremely sensitive and hurt whenever I walk on them and even when still little shooting pains begin to appear. What is going on with me?

7 Replies

It sounds like you are describing neuropathy & myopathy. Id speak to your GP or follow up clinic. There are ways of managing the discomfort. Some people have used tens machines, acupuncture or vitamin B injections- others have found specific medicinal treatments work. If nerve damage can repair ( if it’s too badly damaged it won’t fully repair - you might be left with numbness) it can take 1mm a day to do so.

I got terrible cramping after sepsis- magnesium sulphate helped that.

Ugh I’m afraid that sounds like peripheral neuropathy. You need to get your GP to send you to a specialist who will do some super fun tests. I’ve been through it all. Be warned, they will press you about your alcohol intake as it’s a common cause for neuropathy, but mine was caused by drug reaction. Wishing you all the best x

Were you able to get your neuropathy cured?

15 months on I’ve still got it although it’s starting to ease. Must admit though I’ve not followed it up as I have plenty else going on!

I don’t want to dishearten you but no, my neuropathy is permanent. The nerve endings have been damaged in such a way that I have been left with this pain and numbness for life. There are loads of medications available though to lessen the pain, so it’s definitely worth you getting checked out. They just didn’t work for me.

Well thank you for telling me your story, It's at least nice to know I'm not the only one

Hopefully the doc will be able to geo you out with some meds to ease the pain. Stuff like pregabalin, amatryptaline etc will block the pain from the nerve endings.

You may also like...